Tennessee, 2004Flash Flooding in Tennessee, July 5, 2004
July 5, 2004 · NWS MRX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 5, 3:06 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 5, 3:06 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 PM EDT MON JUL 5 2004
.UPDATE DISCUSSION...HAVE ISSUED ZONES WITH SEVERE THUNDERSTORM
WATCH HEADLINES. NO UPDATE ON ZONES, JUST ON THIS DISCUSSION. MAIN
THREAT IS DAMAGING WINDS, THOUGH SOME HAIL CANNOT BE RULED OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 93 70 88 / 50 30 20 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 91 70 87 / 70 30 20 40
OAK RIDGE, TN 70 91 69 86 / 70 30 20 40
TRI CITIES AIRPORT, TN 66 89 65 85 / 60 30 20 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
BB
Hazardous weather outlook, Jul 5, 5:05 AM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
605 AM EDT MON JUL 5 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-061000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
605 AM EDT (505 AM CDT) MON JUL 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
THERE IS THE POTENTIAL THIS AFTERNOON AND EVENING FOR A FEW ISOLATED
THUNDERSTORMS TO PRODUCE DAMAGING WINDS...LARGE HAIL AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
A WEAK COLD FRONT WILL MOVE INTO THE AREA ON WEDNESDAY BRINGING THE
POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL
AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WEDNESDAY.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DMG
In the hours before
Local storm report, Jul 5, 4:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
555 PM EDT MON JUL 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WARTBURG 36.10N 84.59W
07/05/2004 MORGAN TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE FROM 530 PM TO 600 PM EDT.
0540 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
07/05/2004 ROANE TN LAW ENFORCEMENT
TREE DOWN COUNTYWIDE FROM 540 PM TO 545 PM.
&&
FEF/GMFlash Flood, Roane
- When
- July 5, 5:00 PM EST to 7:15 PM EST
- Where
- Roane County, Kingston
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
The basement of a home in Kingston was flood, damaging the structure and belongings.
Flash Flood, Blount
- When
- July 5, 6:00 PM EST to 8:15 PM EST
- Where
- Blount County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Numerous roads were flooded and closed countywide.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 5, 20041 death · 48 injured · $350,000 · 70 kt wind · 1 event
- Flash Flood and Hail in Oklahoma, July 5 to 6, 20041 death · $25,000 · 2.5 in hail · 57 events
- Flash Flood and Hail in Nebraska, July 5, 2004$9.8 million · 1.75 in hail · 13 events
- Hail and Damaging Winds in Kentucky, July 5, 2004$147,000 · 69 kt wind · 51 events
- Flash Flooding and Hail in Texas, July 5, 2004$950,000 · 1.75 in hail · 4 events
- Damaging Winds in Indiana, July 5, 20041 injured · $323,000 · 61 kt wind · 3 events
- Tornadoes in Missouri, July 5, 2004$70,000 · F1 · 3 events
- Hail in Kansas, July 5, 2004$225,000 · 1.75 in hail · 1 event
- Damaging Winds in Missouri, July 5, 20041 injured · $80,000 · 65 kt wind · 12 events
- Flash Flooding and Hail in Tennessee, July 5 to 6, 2004$22,000 · 1 in hail · 44 events
- Flash Flooding in Iowa, July 5, 2004$138,000 · 4 events
- Damaging Wind in South Carolina, July 5, 2004$150,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410816, 5410817.